MAUDE Adverse Event Report: STRYKER GMBH IMPACTOR ASSEMBLY OMEGA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IMPACTOR ASSEMBLY OMEGA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 704001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the screw-on attachment (704001-1) of the plate hammer is broken".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation (although incomplete) and matches the alleged failure mode.Device inspection revealed the following: the received impactor head was found to be severely deformed around the distal end.The metallic handle was not received along with the head.The deformation around the distal end indicates towards application of abnormal amount of forces.Also, the outer surface shows unusual marks and scratches indicating towards long and prolonged usage.The product received was incomplete.Of the whole assembly, only the head was received, and the metal handle was not returned.Since the product identification is available only on the metal handle, the lot number could not be identified.Therefore, a product history review could not be performed.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.There are signs of heavy abnormal impactions evident quite clearly on the head portion of the device.Also, as the device is intentionally used for impaction, it is for sure that a weakened structured integrity due to long usage and reprocessing cycles would have contributed to the failure.The op-tech states: ¿note: use gentle hammering only otherwise the impactor may be destroyed.¿ if any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
IMPACTOR ASSEMBLY OMEGA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10672179
Report Number0008031020-2020-02323
Device Sequence Number2562136
Product Code LXH
UDI-Device Identifier04546540113078
UDI-Public04546540113078
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number704001
Device Catalogue Number704001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1